Illinois, 2005Hail in Illinois, March 31, 2005
March 31, 2005 · NWS LSX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 31, 1:46 PM CST, 5 hours 34 minutes earlier.
Area forecast discussion, Mar 31, 1:46 PM CST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
146 PM CST THU MAR 31 2005
.DISCUSSION...
MAIN ISSUE IN THE SHORT TERM CONTINUES TO BE THE CHANCES OF RAIN FOR
LATE TONIGHT AND FRIDAY.
EARLY TONIGHT SHOULD REMAIN DRY WITH MID AND HIGH CLOUDS ON THE
INCREASE. 12Z NAM AND GFS HAVE COME INTO BETTER AGREEMENT...THOUGH
NAM IS SLOWER WITH LIFTING SFC LOW...WHICH WILL BE OVER NRN LA AT
06Z...TO THE NORTHEAST. SO MAIN PROBLEM CONTINUES TO BE THE QPF AND
JUST HOW FAR NORTH IT WILL RAIN. MODELS ARE PRETTY GOOD AT PHASING
THE NORTHERN AND SOUTHERN STREAM SHORT WAVES WITH THIS SYSTEM...
RIGHT OVER CWA...SO THIS WILL HELP TO WRAP AROUND THE PCPN INTO
MISSOURI. FEEL THAT BEST CHANCES FOR RAIN WILL BE THE SOUTHERN THIRD
OF CWA BEGINNING AFTER 06Z TONIGHT AND CONTINUING INTO FRIDAY.
RAIN TO COME TO AN END FRIDAY EVENING...WITH DRY WEATHER FOR THE
REMAINDER OF THE WEEKEND. AS FOR TEMPS...FRIDAY TO BE OUR COLDEST
DAY...THEN TEMPS TO WARM UP OVER THE WEEKEND AND INTO THE BEGINNING
OF THE WORK WEEK.
AS FOR THE REST OF THE EXTENDED...THE NEXT CHANCE FOR RAIN WILL BE
TUESDAY THROUGH WEDNESDAY NIGHT...THEN DRY AND COOLER WEATHER NEXT
THURSDAY.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
BYRD
Hazardous weather outlook, Mar 31, 2:00 PM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CST THU MAR 31 2005
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
200 PM CST THU MAR 31 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY AS ANOTHER SPRING
STORM SYSTEM MOVES ACROSS THE MIDWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
In the hours before
Local storm report, Mar 31, 2:45 PM CST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 3 S BALDWIN 38.14N 89.84W
03/30/2005 1.00 INCH RANDOLPH IL PUBLIC
HAIL VARIED IN SIZE FROM PEA TO QUARTER AND LASTED FOR 4
MINUTES
&&
FGLASSLocal storm report, Mar 31, 2:47 PM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL DONNELLSON 39.03N 89.47W
03/30/2005 0.88 INCH MONTGOMERY IL TRAINED SPOTTER
0435 PM HAIL 2 NE SORENTO 39.02N 89.55W
03/30/2005 0.88 INCH BOND IL PUBLIC
0440 PM HAIL 3 S WITT 39.21N 89.35W
03/30/2005 0.88 INCH MONTGOMERY IL TRAINED SPOTTER
SPOTTER REPORTED DIME TO NICKLE SIZE HAIL.
0445 PM HAIL NOKOMIS 39.30N 89.29W
03/30/2005 1.00 INCH MONTGOMERY IL TRAINED SPOTTER
SEVERAL SPOTTERS REPORTED QUARTER SIZE HAIL BETWEEN 445
AND 450 PM
0445 PM HAIL WITT 39.26N 89.35W
03/30/2005 0.75 INCH MONTGOMERY IL PUBLIC
COVERNING THE GROUND
0635 PM HAIL AVISTON 38.61N 89.61W
03/30/2005 0.88 INCH CLINTON IL TRAINED SPOTTER
SPOTTER REPORTS DIME TO NICKLE SIZE HAIL
0635 PM HAIL NEW ATHENS 38.32N 89.88W
03/30/2005 0.75 INCH ST. CLAIR IL TRAINED SPOTTER
0635 PM HAIL 1 SW NEW ATHENS 38.31N 89.89W
03/30/2005 0.88 INCH ST. CLAIR IL TRAINED SPOTTER
0645 PM HAIL PRAIRIE DU ROCHER 38.08N 90.10W
03/30/2005 0.88 INCH RANDOLPH IL PUBLIC
0655 PM HAIL EVANSVILLE 38.09N 89.93W
03/30/2005 0.88 INCH RANDOLPH IL TRAINED SPOTTER
0655 PM HAIL BREESE 38.61N 89.52W
03/30/2005 1.25 INCH CLINTON IL AMATEUR RADIO
0700 PM HAIL 2 E ST. LIBORY 38.36N 89.68W
03/30/2005 0.88 INCH WASHINGTON IL PUBLIC
0700 PM HAIL MULBERRY GROVE 38.92N 89.27W
03/30/2005 0.75 INCH FAYETTE IL PUBLIC
LAST FOR AROUND 10 MINUTES
0720 PM HAIL 3 S BALDWIN 38.14N 89.84W
03/30/2005 1.00 INCH RANDOLPH IL PUBLIC
HAIL VARIED IN SIZE FROM PEA TO QUARTER AND LASTED FOR 4
MINUTES
0740 PM HAIL BROWNSTOWN 39.00N 88.95W
03/30/2005 1.00 INCH FAYETTE IL TRAINED SPOTTER
0812 PM HAIL NASHVILLE 38.35N 89.38W
03/30/2005 0.75 INCH WASHINGTON IL TRAINED SPOTTER
&&
UPDATED WITH NEW REPORTS
FGLASSHail, Randolph
- When
- March 31, 7:20 PM CST
- Where
- Randolph County, 3 mi S of Baldwin
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.133, -89.850
The public reported hail ranging from1/4 to 1 inch in diameter fell for about 4 minutes south of Baldwin.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Alabama, March 31, 20051 death · 1 event
- Flash Flooding and Hail in Georgia, March 31, 2005$1.1 million · 1.75 in hail · 23 events
- Damaging Wind in Texas, March 31, 20053 injured · $700,000 · 70 kt wind · 1 event
- Strong Wind in Alabama, March 31, 20053 injured · $40,000 · 1 event
- Flash Flood in Alabama, March 31, 2005$80,000 · 1 event
- Flash Flooding in Florida, March 31, 2005$75,000 · 2 events
- Hail in Mississippi, March 31, 2005$45,000 · 1.75 in hail · 9 events
- Lightning Strike in Alabama, March 31, 2005$65,000 · 1 event
- Damaging Wind and Strong Wind in Indiana, March 31, 2005$60,000 · 54 kt wind · 2 events
- High Wind in California, March 31, 2005$50,000 · 54 kt wind · 3 events
- Flash Flood in Florida, March 31, 2005$40,000 · 1 event
- Hail and Damaging Wind in Georgia, March 31, 2005$25,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441077.